Ask a doctor

OK to Take Cymbalta While on Accutane?

Is it ok to be taking Cymbalta to treat my anxiety while on Accutane? I know sometimes Accutane can be associated with causing depression.

I'm on my second course of Accutane, this time round have nearly been on it for a year now, my dermatologist has reduced my dosage to 20mg a day of Accutane.

Doctor Answers (1)

Be Wary

+2

    There is not problem with Cymbalta per se. In other words there is no drug interaction that  am aware of. However, since Cymbalta is meant to treat severe depression, I would engage in a thorough discussion with your dermatologist before continuing.

   I have used Accutane a few times in patients with clinical depression. But I kept my fingers crossed with each prescription. Each time we were careful to call the patient twice a week to make sure the Accutane was not having an untoward effect. Tell your friends and family to observe you for any signs of depression.  Stop Accutane immediatly if you notice any mental changes that are new ( anger, rage, besides depression). As a dermatologist, and to protect myself from legal predetors, I get the treating physician to agree with Accutane as a therapeutic option.

    I would feel a little more comfotable with the lower dose, but I did have a patient who developed severe anger issues on 10 mg. ( overweight male).

  


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.